Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 78, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Aug 5, 2015, 3:57 PM EDT for Bladen County, Columbus County, North Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2015, 3:57 PM EDT (19:57 UTC)
- Expired
- Aug 5, 2015, 4:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Bladen County, NC, Columbus County, NC
The radar
The Wilmington radar (KLTX), 51 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2369 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
323 WUUS52 KILM 051958 SVRILM NCC017-047-052045- /O.NEW.KILM.SV.W.0078.150805T1957Z-150805T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 357 PM EDT WED AUG 5 2015 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BLADEN COUNTY IN SOUTHEASTERN NORTH CAROLINA... NORTH CENTRAL COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA... * UNTIL 445 PM EDT * AT 357 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELKTON...OR 7 MILES NORTH OF WHITEVILLE...AND MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... WHITEVILLE...LAKE WACCAMAW...ELKTON...REDBUG...COUNCIL...EMERSON... HALLSBORO...CLARKTON AND COLUMBUS REGIONAL HEALTHCARE SYSTEM. THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 391 AND 404. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON...TOLL FREE AT 800 - 697 - 3901...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3443 7881 3456 7866 3441 7841 3422 7861 TIME...MOT...LOC 1957Z 313DEG 12KT 3444 7867 $$ RGZ
1 follow-up statement
461
WWUS52 KILM 052040
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
439 PM EDT WED AUG 5 2015
NCC017-047-052049-
/O.EXP.KILM.SV.W.0078.000000T0000Z-150805T2045Z/
BLADEN NC-COLUMBUS NC-
439 PM EDT WED AUG 5 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BLADEN AND NORTH
CENTRAL COLUMBUS COUNTIES WILL EXPIRE AT 445 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3443 7881 3456 7866 3441 7841 3422 7861
TIME...MOT...LOC 2040Z 313DEG 12KT 3444 7867
$$
RGZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:53 PM EDT, 4 minutes earlier.
Area forecast discussion, Aug 5, 3:53 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
353 PM EDT WED AUG 5 2015
.SYNOPSIS...
TEMPERATURES ARE EXPECTED TO REMAIN ABOVE NORMAL THROUGH THURSDAY.
ISOLATED THUNDERSTORMS THIS AFTERNOON WILL INCREASE IN COVERAGE
THURSDAY...AS MORE MOISTURE IS BROUGHT INTO THE REGION. AN AREA
OF LOW PRESSURE AND ITS COLD FRONT WILL APPROACH FROM THE WEST AND
MOVE ACROSS THE AREA FRIDAY AND FRIDAY NIGHT...BRINGING A CHANCE
OF RAINFALL. A DRYING TREND IS EXPECTED INTO THE WEEKEND...AS HIGH
PRESSURE CROSSES THE AREA SATURDAY THROUGH MONDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 211 PM WEDNESDAY...THUS FAR DEEP CONVECTION HAS BEEN HELD
OFF BY SUBSIDENCE AND MID LEVEL DRY AIR. VISIBLE SATELLITE SO FAR
IS NOT EVEN SHOWING MUCH OF A CU FIELD...ALTHOUGH THERE IS AN
ABUNDANCE OF CIRRUS SPREADING OVER THE AREA. DESPITE THIS
CIRRUS...SOME OF WHICH APPEARS TO BE RATHER THICK...TEMPERATURES
CONTINUE TO CLIMB WITH WIDESPREAD MID 90S INLAND. DEWPOINTS ACROSS
WESTERN AREAS ARE TRENDING DOWN AS DRY AIR IS MIXED INTO THE
BOUNDARY LAYER. THIS SHOULD KEEP HEAT INDEX VALUES JUST BELOW HEAT
ADVISORY CRITERIA THROUGH THE REST OF THE AFTERNOON. FARTHER EAST
THE COMBINATION OF HIGHER RECENT RAINFALL AND ONSHORE FLOW IS
KEEPING DEWPOINTS A LITTLE HIGHER...RESULTING IN HEAT INDEX VALUES
ALREADY APPROACHING...AND IN SOME CASES EXCEEDING...105 DEGREES.
HIGH RESOLUTION SHORT TERM GUIDANCE STILL EXPECTING ISOLATED
CONVECTION ALONG THE SEA BREEZE/PIEDMONT TROUGH THIS AFTERNOON.
MLCAPE WILL APPROACH 3000 J/KG DURING THE AFTERNOON BUT THE
UNFAVORABLE ENVIRONMENT IS A BIG OBSTACLE TO OVERCOME. HAVE HELD
ONTO SLIGHT CHC POP FOR THE AFTERNOON/EVENING HOURS GIVEN TEMPS IN
THE MID TO UPPER 90S AND DEWPOINTS IN SOME AREAS IN THE MID 70S.
ANY CONVECTION THAT DOES DEVELOP THIS AFTERNOON WILL NOT LAST MUCH
BEYOND SUNSET GIVEN THE LACK OF MID LEVEL SUPPORT. ALTHOUGH
LINGERING CU AND EVEN DEBRIS CLOUD IS LIKELY TO BE GONE BY
MIDNIGHT CIRRUS WILL CONTINUE TO STREAM IN FROM THE WEST AS
PROGRESSIVE MID LEVEL FLOW SPREADS CONVECTIVE CIRRUS BLOW OFF
EAST. PATCHY FOG MAY DEVELOP LATE IN THE PERIOD BUT VISIBILITIES
SHOULD REMAIN ABOVE 3SM IN MOST AREAS. LOWS WILL BE ABOVE
CLIMO...MID 70S IN MOST AREAS.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
AS OF 211 PM WEDNESDAY...PRIMARY WEATHER HEADLINE ARE PROSPECTS
OF RAINFALL ACROSS THE REGION LATE THURSDAY...ESPECIALLY THROUGH
FRIDAY...AS A QUASI-STATIONARY SURFACE LOW PRESSURE ENTITY ALONG
THE COASTAL INTERIOR THURSDAY...EJECTS TO SEA FRIDAY. A FRONTAL
PASSAGE WILL ACCOMPANY THIS MIGRATION OFFSHORE FRIDAY NIGHT.
SATELLITE DATA SHOWS AN AXIS OF HIGH PRECIPITABLE WATER BETWEEN
1.85 AND 2.10 INCHES POSITIONED ACROSS THE GULF STATES AND THE
COASTAL CAROLINAS...AVAILABLE FOR INGEST BY A LOW PRESSURE
FEATURE. A MARGINAL RISK REMAINS INTACT FRIDAY ACROSS THE AREA AS
A MID-LVL TROUGH TRAVERSES THE REGION. A COOLING TREND SHOULD BE
IN THE OFFERING EACH DAY THU/FRI...AS MOIST ONSHORE WINDS AND
CLOUDS TEAM...AND POTENTIALLY RAIN-COOLED AIR FRIDAY.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 300 PM WEDNESDAY...MID TO UPPER TROUGH WILL MOVE FARTHER AWAY
AS RIDGE OVER THE SOUTH CENTRAL CONUS TRIES TO NOSE ITS WAY INTO THE
SOUTHEAST STATES. A DEEP DRIER N-NW FLOW WILL LAST THROUGH MUCH OF
THE WEEKEND WITH PCP WATER VALUES DECREASING FROM UP NEAR 1.75
INCHES EARLY SATURDAY DOWN TO LESS THAN AN INCH BY SUNDAY MORNING.
ANY LINGERING MOISTURE OR CLOUDS EARLY SATURDAY WILL DIMINISH
THROUGH THE DAY. WINDS WILL LIGHTEN AND BEGIN TO VEER AROUND BY LATE
SUNDAY...CAPTURING THE RICH MARINE AIR ONCE AGAIN AND BRINGING
DEWPOINT TEMPS THAT WERE DOWN IN THE 60S OVER THE WEEKEND BACK UP TO
70S BY SUN NIGHT INTO MONDAY...ESPECIALLY CLOSER TO THE COAST.
OVERALL EXPECT CLEARING AND DRYING THROUGH SATURDAY AND A DRY START
TO SUNDAY. WILL KEEP OUT POPS MOST OF THE WEEKEND...BUT ECMWF DOES
WANT TO BRING A LITTLE IMPULSE DOWN OVER THE AREA JUST IN TIME TO
PEAK HEATING ON SUNDAY. THIS MAY ENHANCE CONVERGENCE ALONG SEA
BREEZE TO AT LEAST PRODUCE SOME CU OR A SHOWER OR TWO.
WEAK HIGH PRESSURE OVER THE AREA OVER THE WEEKEND WILL MAKE ITS WAY
OFF THE COAST ALLOWING FOR A DEEPER MOISTURE RETURN MON INTO TUES
WITH A DECENT W-SW FLOW DEVELOPING THROUGHOUT THE LOW TO MID LEVELS.
BY NEXT TUES NEXT MID TO UPPER LEVEL TROUGH WILL DIG DOWN FROM THE
GREAT LAKES AND SHOULD PUSH FRONT EASTWARD INTO THE CAROLINAS. THIS
WILL ENHANCE CONVECTION AND BRING BACK BETTER CHC OF SHWRS AND
THUNDERSTORMS OVER THE COASTAL CAROLINAS TUES AND WED.
TEMPS WILL ACTUALLY RUN BELOW NORMAL THROUGH MUCH OF THE PERIOD WITH
HIGH TEMPS IN THE MID TO UPPER 80S AND POTENTIAL FOR LOW TEMPS TO
DROP BELOW 70 OVERNIGHT SAT. H5 HEIGHTS WILL REBOUND BACK THROUGH
EARLY NEXT WEEK AND THEN INCREASING SE TO SOUTHERLY FLOW WILL BRING
TEMPS BACK UP TO NORMAL OR ABOVE MON THROUGH WED.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
AS OF 18Z...BOTH THE WRF AND THE HRRR DEPICT CONVECTION THIS
AFTERNOON ALONG THE SEA BREEZE BOUNDARY. IF CONVECTION DOES MANAGE
TO GET GOING...THE STEERING FLOW WILL MOVE THE STORMS TO THE
SOUTHEAST...KEEPING THEM ALONG THE COAST. THE BEST CHANCE WILL BE
PENDER AND NEW HANOVER COUNTIES...WHERE THE ANGLE SEA BREEZE
BOUNDARIES OVERLAP. LIGHT SOUTHWEST FLOW THROUGH THE FORECAST
PERIOD...MORE SOUTHERLY BY LATE AFTERNOON ALONG THE COAST. SOME
LIGHT MORNING FOG POSSIBLE ON THURSDAY.
EXTENDED OUTLOOK...INCREASING CHANCES FOR CONVECTION THURSDAY NIGHT
THROUGH FRIDAY WITH THE APPROACH OF A COLD FRONT. HIGH PRESSURE WILL
NOSE IN FROM THE NORTH SATURDAY AND SUNDAY. CHANCE FOR STORMS
MONDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 211 PM WEDNESDAY...GRADIENT REMAINS RELATIVELY WEAK OVER
THE WATERS THIS AFTERNOON. SEA BREEZE HAS DEVELOPED AND RESULTED
IN SLIGHTLY ENHANCE ONSHORE FLOW AT THE COAST BUT HAS HAD LIMITED
EFFECT ACROSS THE BULK OF THE MARINE ZONES. SOUTHWEST FLOW 10 TO
15 KT WILL CONTINUE THROUGH THE AFTERNOON HOURS AND OVERNIGHT.
GUST MAY OCCASIONALLY HIT 20 KT BUT OCCURRENCES WILL BE
INFREQUENT. SEAS RUN 2 TO 4 FT WITH AN ISOLATED 5 FT POSSIBLE IN
EASTERN AND SOUTHERN ENDS OF AMZ252 AND AMZ250 RESPECTIVELY.
SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 211 PM WEDNESDAY...NEARLY THE ENTIRETY OF THIS PERIOD WILL
BE MARKED BY AN ELONGATED SURFACE LOW PRESSURE AXIS
INLAND...ORIENTED WSW-ENE ACROSS THE COASTAL INTERIOR OF NE SC AND
SE NC. WOBBLES AND FLUCTUATIONS WITH THIS FEATURES WILL BRING
VARYING WINDSPEEDS BETWEEN 10-20 KNOTS...BUT IN GENERAL A
CONSISTENT SW DIRECTION. SEAS THIS PERIOD WILL BE COMPOSED OF ESE
WAVES AROUND 2 FT EVERY 9-10 SECONDS AND SHORTER PERIOD...LOCALLY
DERIVED WIND-WAVES OF SSW 1-3 FT EVERY 4-5 SECONDS. TSTMS OVER THE
WATERS WILL SEE A NOTABLE INCREASE LATE THURSDAY NIGHT THROUGH
FRIDAY...AS A LOW PRESSURE AREA IS KICKED OFFSHORE AND A FRONTAL
BOUNDARY CROSSES THE 0-20 NM WATERS FRIDAY.
LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 300 PM WEDNESDAY...LIGHT SURGE OF NORTHERLY WINDS WILL DEVELOP
EARLY SATURDAY BEHIND DEPARTING FRONT...FOLLOWED BY WEAK HIGH
PRESSURE SETTLING IN FOR THE WEEKEND. OVERALL DO NOT EXPECT WINDS TO
EXCEED MUCH MORE THAN 15 KTS SPIKING UP MAINLY INITIALLY BEHIND
FRONT AND WITH AFTN SEA BREEZE. AS THE CENTER OF THE HIGH MEANDERS
SLOWLY EASTWARD THE WINDS WILL BEGIN TO VEER AROUND FROM NORTH EARLY
SATURDAY TO A MORE ON SHORE EASTERLY DIRECTION BY LATE SUNDAY AND
SOUTHEAST BY MONDAY MORNING.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ032-033-039-
053>056.
NC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ096-099-
105>110.
MARINE...NONE.
&&
SYNOPSIS...MJC
NEAR TERM...III
SHORT TERM...MJC
LONG TERM...RGZ
AVIATION...DLHazardous weather outlook, Aug 5, 3:52 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 352 PM EDT WED AUG 5 2015 AMZ250-252-062000- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 352 PM EDT WED AUG 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT. THE PRIMARY SEVERE WEATHER THREATS INCLUDE WIND GUSTS 35 KT OR HIGHER...AND FREQUENT TO CONTINUOUS CLOUD TO OCEAN LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ096-099-105-107-109-SCZ032-033-039-053-055-062000- BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK- FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 352 PM EDT WED AUG 5 2015 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT. THE PRIMARY SEVERE WEATHER THREATS INCLUDE DAMAGING WINDS IN IN EXCESS OF 60 MPH...AND HAIL 1 INCH OR GREATER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-SCZ017-023-024-062000- ROBESON-MARLBORO-DARLINGTON-DILLON- 352 PM EDT WED AUG 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT. THE PRIMARY SEVERE WEATHER THREATS INCLUDE DAMAGING WINDS IN IN EXCESS OF 60 MPH...AND HAIL 1 INCH OR GREATER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-SCZ054-056-062000- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL HORRY-COASTAL GEORGETOWN- 352 PM EDT WED AUG 5 2015 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT. THE PRIMARY SEVERE WEATHER THREATS INCLUDE DAMAGING WINDS IN EXCESS OF 60 MPH...AND HAIL 1 INCH OR LARGER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ110-062000- COASTAL BRUNSWICK- 352 PM EDT WED AUG 5 2015 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT. THE PRIMARY SEVERE WEATHER THREATS INCLUDE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...AND HAIL 1 INCH OR GREATER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-256-062000- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 352 PM EDT WED AUG 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT. THE PRIMARY SEVERE WEATHER THREATS INCLUDE WIND GUSTS 35 KT OR HIGHER...AND FREQUENT TO CONTINUOUS CLOUD TO OCEAN LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 5, 3:33 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
333 PM EDT WED AUG 5 2015
SCZ032-052030-
FLORENCE-
333 PM EDT WED AUG 5 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FLORENCE COUNTY...
AT 333 PM EDT...A STRONG THUNDERSTORM WAS NEAR MARS BLUFF...OR NEAR
FLORENCE. THE STORM WAS NEARLY STATIONARY. RECEIVED REPORTS OF DIME
SIZE HAIL AT THE FLORENCE AIRPORT.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...QUINBY...MARS BLUFF...CLAUSSEN...EFFINGHAM...EVERGREEN...
HEALTH SOUTH REHABILITATION HOSPITAL...MCLEOD REGIONAL MEDICAL
CENTER...CAROLINAS HOSPITAL SYSTEM AND CAROLINAS HOSPITAL SYSTEM -
CEDAR TOWER.
THIS INCLUDES INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS
162 AND 163.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3422 7983 3427 7962 3419 7957 3418 7957
3417 7956 3410 7952 3403 7983
TIME...MOT...LOC 1933Z 346DEG 1KT 3418 7971
RGZSpecial weather statement, Aug 5, 3:39 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
339 PM EDT WED AUG 5 2015
NCZ105-052045-
INLAND PENDER-
339 PM EDT WED AUG 5 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PENDER COUNTY...
AT 339 PM EDT...A STRONG THUNDERSTORM WAS OVER PENDERLEA...OR 7 MILES
SOUTH OF WALLACE...MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. YOU CAN ALSO
EXPECT PERIODS OF TORRENTIAL RAIN PRODUCING PONDING OF WATER ON THE
ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
BURGAW...MALPASS CORNER...MURRAY TOWN...WHITE STOCKING...WARDS
CORNER...ROOKS...WILLARD...MAPLE HILL...PENDERLEA...POINT CASWELL...
ST. HELENA...ATKINSON...WATHA AND PENDER MEMORIAL HOSPITAL.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 389 AND 403.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3455 7762 3446 7818 3450 7825 3454 7827
3472 7811 3473 7802 3471 7798 3472 7768
3460 7763
TIME...MOT...LOC 1939Z 273DEG 19KT 3463 7802
RGZSpecial weather statement, Aug 5, 3:45 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
345 PM EDT WED AUG 5 2015
NCZ096-052030-
BLADEN-
345 PM EDT WED AUG 5 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BLADEN COUNTY...
AT 345 PM EDT...A STRONG THUNDERSTORM WAS OVER ABBOTTSBURG...OR 10
MILES SOUTHWEST OF ELIZABETHTOWN...MOVING EAST AT 5 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND
MAY CAUSE LOCALIZED FLOODING.
LOCATIONS IMPACTED INCLUDE...
BLADENBORO...ELKTON...ABBOTTSBURG...BUTTERS AND CLARKTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 3456 7854 3443 7858 3443 7860 3445 7862
3445 7866 3446 7865 3447 7867 3446 7881
3447 7885 3448 7887 3451 7884 3452 7886
3452 7885 3454 7886 3457 7886 3458 7884
TIME...MOT...LOC 1945Z 285DEG 4KT 3449 7871
RGZThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:44 AM EDT | Heat Advisory | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender | 15 hr |
| Aug 5, 3:39 PM EDT | Special Weather Statement | ILM | Pender | 66 min |
| Aug 5, 3:45 PM EDT | Special Weather Statement | ILM | Bladen | 45 min |
| Aug 5, 5:38 PM EDT | Special Weather Statement | ILM | Columbus | 67 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.